MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1804225-38
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.The xience skypoint is currently not commercially available in the us; however, it is similar to a device sold in the us.Na.
 
Event or Problem Description
It was reported that the procedure was to treat a mildly calcified, moderately tortuous, 75% stenosed lesion in the right coronary artery (rca).A 2.25x38mm xience skypoint drug eluting stent (des) system could not cross the lesion due to the anatomy.During removal, the device was difficult to remove and took several attempts before it was finally removed in one piece from the anatomy.There was no adverse patient effect and no clinically significant delay in the procedure.Another skypoint was used to successfully complete the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and dimensional inspection was performed on the returned device.The reported difficult to advance and difficult to remove were unable to be replicated in a testing environment as it was based on operational circumstances.Additionally, it was noted that the balloon was tightly folded and the inner member was bunched.The distal tip was separated distal to the distal seal and the separated portion was not returned.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents.The investigation determined the reported difficulties appear to be related to the operational context of the procedure.It is likely the device interacted with the mildly calcified, moderately tortuous, 75% stenosed lesion during advancement resulting in the reported difficult to advance/position and noted bunched inner member.Further interaction with the challenging anatomy during retraction of the device likely contributed to the reported difficult to remove.As the account reported that the device was removed from the anatomy in one piece, the noted tip separation most likely occurred during post procedure handling.There is no indication of a product quality issue with respect to the design, manufacture or labeling of the device.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11155889
Report Number2024168-2021-00343
Device Sequence Number17128635
Product Code NIQ
UDI-Device Identifier08717648233043
UDI-Public08717648233043
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/05/2023
Device Catalogue Number1804225-38
Device Lot Number0092542
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2021
Initial Date Received by Manufacturer 12/24/2020
Supplement Date Received by Manufacturer02/11/2021
Initial Report FDA Received Date01/12/2021
Supplement Report FDA Received Date03/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1